MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2040-200
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat an 80% stenosed, moderately tortuous, and moderately calcified lesion in the posterior descending artery.A 4.0x200mm armada 14 balloon catheter was prepared per the instructions for use.The balloon catheter was being used for pre-dilatation; however, the balloon only partially inflated and a leak at the hub was noted.The balloon catheter was removed and the procedure was successfully completed with a 4.0x120mm armada 14 balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The complaint information was reviewed and analysis of the returned unit.The inflation problem and leak were confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other complaints.The investigation determined that the reported inflation issue and leak was due to damage noted to the inner member.Although a cause for the damage could not be determined, there was no leak noted during preparation for use indicating that the damage was not pre-existing.Additionally, based on the evaluation of the returned unit and scanning electron microscopy analysis, the inner member damage may be attributed to mechanical damage and may suggest that an object was inserted into the inflation port; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11298494
Report Number2024168-2021-00996
Device Sequence Number19091353
Product Code DQY
UDI-Device Identifier08717648156175
UDI-Public08717648156175
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberA2040-200
Device Catalogue NumberA2040-200
Device Lot Number0070941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: COMMAND